Alert archive / California / Hazardous Seas Watches in 2021

Hazardous Seas Watch 8, NWS Eureka, CA

July 9, 2021

NWS Eureka, CA issued this hazardous seas watch at Jul 9, 2021, 2:13 PM PDT. It took effect at Jul 10, 2021, 9:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 9, 2021, 2:13 PM PDT (21:13 UTC)
In effect from
Jul 10, 2021, 9:00 PM PDT
Expired
Jul 10, 2021, 2:43 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

856 
WHUS76 KEKA 092113
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
213 PM PDT Fri Jul 9 2021

PZZ450-100515-
/O.EXB.KEKA.SC.Y.0073.210710T1000Z-210713T0400Z/
Pt St George to Cape Mendocino out 10 nm-
213 PM PDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 9 PM PDT
MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 AM Saturday to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-100515-
/O.EXT.KEKA.SC.Y.0074.000000T0000Z-210713T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
213 PM PDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-100515-
/O.CON.KEKA.SC.Y.0073.000000T0000Z-210711T0400Z/
/O.CON.KEKA.GL.A.0027.210711T0400Z-210713T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
213 PM PDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY EVENING...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 40 kt and seas 7 to 10 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 
  10 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 9 PM PDT Saturday. 
  For the Gale Watch, from Saturday evening through Monday 
  evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-100515-
/O.CON.KEKA.SC.Y.0073.000000T0000Z-210711T0400Z/
/O.NEW.KEKA.SE.A.0008.210711T0400Z-210713T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
213 PM PDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
SATURDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY EVENING...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 40 kt and seas 8 to 10 feet. For the 
  Hazardous Seas Watch, very steep and hazardous seas 9 to 13 
  feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 9 PM PDT Saturday. 
  For the Hazardous Seas Watch, from Saturday evening through 
  Monday evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$
2 follow-up statements
983 
WHUS76 KEKA 100342
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
842 PM PDT Fri Jul 9 2021

PZZ470-101145-
/O.CON.KEKA.SC.Y.0073.000000T0000Z-210711T0400Z/
/O.CON.KEKA.GL.A.0027.210711T0400Z-210713T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
842 PM PDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY EVENING...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 40 kt and seas 7 to 10 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 
  10 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 9 PM PDT Saturday. 
  For the Gale Watch, from Saturday evening through Monday 
  evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-101145-
/O.CON.KEKA.SC.Y.0073.000000T0000Z-210711T0400Z/
/O.CON.KEKA.SE.A.0008.210711T0400Z-210713T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
842 PM PDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
SATURDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY EVENING...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 40 kt and seas 8 to 10 feet. For the 
  Hazardous Seas Watch, very steep and hazardous seas 9 to 13 
  feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 9 PM PDT Saturday. 
  For the Hazardous Seas Watch, from Saturday evening through 
  Monday evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ450-101145-
/O.CON.KEKA.SC.Y.0073.210710T1000Z-210713T0400Z/
Pt St George to Cape Mendocino out 10 nm-
842 PM PDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO
9 PM PDT MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 AM Saturday to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-101145-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-210713T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
842 PM PDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
259 
WHUS76 KEKA 100943
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
243 AM PDT Sat Jul 10 2021

PZZ470-101745-
/O.CON.KEKA.SC.Y.0073.000000T0000Z-210711T0400Z/
/O.UPG.KEKA.GL.A.0027.210711T0400Z-210713T0400Z/
/O.NEW.KEKA.GL.W.0035.210711T0400Z-210713T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
243 AM PDT Sat Jul 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT
MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 10 to 14 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  40 kt and seas 8 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 PM this evening to 9 PM 
  PDT Monday. For the Small Craft Advisory, until 9 PM PDT this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-101745-
/O.CON.KEKA.SC.Y.0073.000000T0000Z-210711T0400Z/
/O.UPG.KEKA.SE.A.0008.210711T0400Z-210713T0400Z/
/O.NEW.KEKA.SE.W.0040.210711T0400Z-210713T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
243 AM PDT Sat Jul 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT TUESDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 9 to 13 feet expected. For the Small Craft 
  Advisory, north winds 25 to 30 kt with gusts up to 40 kt and 
  seas 8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 9 PM this evening 
  to 3 AM PDT Tuesday. For the Small Craft Advisory, until 9 PM 
  PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-101745-
/O.EXT.KEKA.SC.Y.0073.210710T1000Z-210713T1000Z/
Pt St George to Cape Mendocino out 10 nm-
243 AM PDT Sat Jul 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 35 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-101745-
/O.EXT.KEKA.SC.Y.0074.000000T0000Z-210713T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
243 AM PDT Sat Jul 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Jul 9, 3:33 AM PDT, 10 hours 40 minutes earlier.

Area forecast discussion, Jul 9, 3:33 AM PDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
333 AM PDT Fri Jul 9 2021

.SYNOPSIS...Triple digit temperatures and dry weather persist across
interior valleys through the weekend while a marine airmass keeps
coastal areas seasonably cool, with periods of afternoon sunshine
possibly moderating coastal temperatures.

&&

.DISCUSSION...Little change to the forecast with this morning's
update...upper-level ridging has set up shop aloft overnight, and
this is expected to amplify for the next few days as a large
anticyclone intensifies over the desert southwest. Expect afternoon
high temperatures to reach between 100 and 110 across interior
valleys of Trinity, Lake, and inland Mendocino Counties through
the weekend. Meanwhile, this strong ridging aloft will drop the
inversion near the surface overnight, possibly breaching the
ridges of Lake and southeastern Mendocino counties. This could
result in minimum overnight temperatures in the high 70s to low
80s for these areas tonight through Sunday night.

Recent guidance is still holding on to an upper-low moving over the
PNW early next week, breaking down the ridging aloft and relaxing
temperatures. Many valleys may still see triple-digit afternoon
temperatures on Monday, however this subtle troughing aloft should
help to weaken the inversion and cool temps aloft, allowing an
overnight respite and mitigating the heat risk. Thus have decided
against extending the heat warning into next week for now.
Interior temperatures slowly drop through the first half of next
week, looking to return to seasonable normals by mid next week.

&&

.AVIATION...Some very weak offshore flow and strong heating allowed
the marine layer to erode considerably yesterday, but is has
gradually returned to the coast tonight with widespread coastal IFR
this morning. Onshore winds should keep the marine clouds a bit
stronger today than yesterday, unlikely to clear from the coast until
early afternoon. Strengthening northerly winds offshore of Crescent
City and associated eddies make the forecast there particularly
uncertain. Following the pattern of the past few days, clouds should
return to Humboldt Bay by mid evening and creep North up the coast
early in the night. In the interior, clear hot conditions should
allowing VFR to persist.

&&

.MARINE...Interior heat is helping strengthen strong northerly winds
offshore. Winds and associated short period waves will gradually
build through the weekend, most likely peaking early on Monday.
Advisory conditions with fresh to strong breezes and steep short
period seas will persist for most of the waters this weekend. Gale
conditions will exist locally south of Cape Mendocino, even near
shore. Conditions in the northern inner waters will be somewhat
calmer today, but steep short period waves should enter the area
from the north by early Saturday. The northern outer waters will
have a core of strong winds, likely building to gale force by
Sunday. A gale watch has been issued for the area to account for
this. Beyond wind impacts, only a weak southerly swell of 2ft at 17
seconds is forecast for the area through the weekend.

&&

.FIRE WEATHER...An upper ridge is forecast to build over the west
coast during today and then expand across the entire western United
States over the weekend. Temperatures will trend warmer through the
weekend as a result, with highs across interior valleys of northwest
California ranging from 100 to 110 degrees. Critically low daytime
relative humidity values will be probable with the increasing heat,
and very poor overnight recoveries are expected across upper slopes
and ridgetops. In addition, winds will be locally gusty through
channeled terrain and across exposed ridges in Trinity, Lake, and
eastern Mendocino Counties.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Warning from noon today to midnight PDT Sunday
     night for CAZ107-108-110-111-113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from Saturday evening through Monday evening for
     PZZ470.

     Small Craft Advisory until 9 PM PDT Saturday for PZZ455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jul 9, 3:18 AM PDT, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
318 AM PDT Fri Jul 9 2021

CAZ101>106-109-112-101030-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Southwestern Mendocino Interior-
318 AM PDT Fri Jul 9 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-110-111-113>115-101030-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
318 AM PDT Fri Jul 9 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
SUNDAY NIGHT...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Excessive Heat Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Excessive Heat Warning is currently in effect through Sunday
evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:50 AM PDTGale WatchEKA24 hr

Nearby

Hazardous Seas Watches in California, 2021Every hazardous seas watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.